Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 86, NWS Milwaukee, WI

October 20, 2017

NWS Milwaukee, WI issued this small craft advisory at Oct 20, 2017, 3:29 PM CDT. It took effect at Oct 21, 2017, 1:00 AM CDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2017, 3:29 PM CDT (20:29 UTC)
In effect from
Oct 21, 2017, 1:00 AM CDT
Expired
Oct 22, 2017, 7:00 PM CDT
In force
42 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

807 
WHUS73 KMKX 202029
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 PM CDT FRI OCT 20 2017

...GUSTY SOUTH WINDS EXPECTED TO DEVELOP TONIGHT AND PERSIST INTO
SUNDAY...

LMZ643>646-210430-
/O.NEW.KMKX.SC.Y.0086.171021T0600Z-171022T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
329 PM CDT FRI OCT 20 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 4 PM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO
4 PM CDT SUNDAY. 

* WINDS: SOUTH TO SOUTHEAST WINDS 10 TO 15 KNOTS WITH GUSTS TO 20
  KNOTS TURNING SOUTH TONIGHT AND INCREASING TO 10 TO 20 KNOTS 
  WITH OCCASIONAL GUSTS TO 25 KNOTS LATER TONIGHT. OCCASIONAL 
  GUSTS TO 30 KNOTS SATURDAY AND SATURDAY NIGHT. 

* WAVES: 2 TO 4 FEET TONIGHT BUILDING TO 3 TO 7 FEET ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
8 follow-up statements
893 
WHUS73 KMKX 210232
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
932 PM CDT FRI OCT 20 2017

...GUSTY SOUTH WINDS DEVELOPING OVERNIGHT AND PERSISTING INTO 
SUNDAY...

LMZ643>646-211045-
/O.CON.KMKX.SC.Y.0086.171021T0600Z-171022T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
932 PM CDT FRI OCT 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SATURDAY TO
4 PM CDT SUNDAY...

* WINDS: SOUTH 10 TO 20 KNOTS WITH OCCASIONAL GUSTS TO 25 KNOTS 
  LATER TONIGHT. OCCASIONAL GUSTS TO 30 KNOTS SATURDAY AND 
  SATURDAY NIGHT. 

* WAVES: 2 TO 4 FEET TONIGHT BUILDING TO 3 TO 7 FEET ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
CRONCE

WWW.WEATHER.GOV/MKX
284 
WHUS73 KMKX 210815
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 AM CDT SAT OCT 21 2017

...BRISK SOUTH WINDS PERSISTING INTO SUNDAY...

LMZ643>646-211615-
/O.CON.KMKX.SC.Y.0086.000000T0000Z-171022T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 AM CDT SAT OCT 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY...

* WINDS: SOUTH WINDS INCREASING TO 15 TO 25 KNOTS. OCCASIONAL 
  GUSTS TO 30 KNOTS TONIGHT. 

* WAVES: BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
076 
WHUS73 KMKX 211446
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
946 AM CDT SAT OCT 21 2017

...GUSTY SOUTH WINDS AND ELEVATED WAVES PERSISTING INTO SUNDAY...

LMZ643>646-212300-
/O.CON.KMKX.SC.Y.0086.000000T0000Z-171022T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
946 AM CDT SAT OCT 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY...

* WINDS: SOUTH WINDS 15 TO 25 KNOTS. OCCASIONAL GUSTS TO 30 KNOTS
  TONIGHT. WINDS GRADUALLY DECREASING SUNDAY AFTERNOON.

* WAVES: BUILDING TO 4 TO 7 FEET THIS AFTERNOON INTO TONIGHT.
  WAVES GRADUALLY SUBSIDING SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
656 
WHUS73 KMKX 212026
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CDT SAT OCT 21 2017

...GUSTY SOUTH WINDS AND ELEVATED WAVES PERSISTING INTO SUNDAY...

LMZ643>646-220430-
/O.CON.KMKX.SC.Y.0086.000000T0000Z-171022T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
326 PM CDT SAT OCT 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY...

* WINDS: SOUTH WINDS 15 TO 25 KNOTS. OCCASIONAL GUSTS TO 30 
  KNOTS TONIGHT. WINDS GRADUALLY DECREASING SUNDAY AFTERNOON. 

* WAVES: BUILDING TO 4 TO 7 FEET INTO TONIGHT. WAVES GRADUALLY 
  SUBSIDING SUNDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
660 
WHUS73 KMKX 220214
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
914 PM CDT SAT OCT 21 2017

...GUSTY SOUTH WINDS AND ELEVATED WAVES PERSISTING INTO SUNDAY...

LMZ643>646-221015-
/O.CON.KMKX.SC.Y.0086.000000T0000Z-171022T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
914 PM CDT SAT OCT 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY...

* WINDS: SOUTH WINDS 15 TO 25 KNOTS. OCCASIONAL GUSTS TO 30 
  KNOTS TONIGHT. WINDS GRADUALLY DECREASING SUNDAY AFTERNOON. 

* WAVES: 4 TO 6 FEET THROUGH TONIGHT. UP TO 7 FEET NORTH OF PORT 
  WASHINGTON. WAVES GRADUALLY SUBSIDING SUNDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BSH
WWW.WEATHER.GOV/MKX
746 
WHUS73 KMKX 220755
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 AM CDT SUN OCT 22 2017

...GUSTY SOUTH WINDS AND ELEVATED WAVES PERSISTING INTO EARLY
AFTERNOON...

LMZ643>646-221600-
/O.CON.KMKX.SC.Y.0086.000000T0000Z-171022T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
255 AM CDT SUN OCT 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS: SOUTH WINDS 15 TO 25 KNOTS. WINDS BECOMING WEST TO
  NORTHWEST AND GRADUALLY DECREASING THIS AFTERNOON. 

* WAVES: 4 TO 6 FEET. WAVES GRADUALLY SUBSIDING THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
561 
WHUS73 KMKX 221503
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1003 AM CDT SUN OCT 22 2017

...GUSTY SOUTH TO SOUTHEAST WINDS AND ELEVATED WAVES PERSISTING 
INTO EARLY AFTERNOON...

LMZ643>646-222100-
/O.CON.KMKX.SC.Y.0086.000000T0000Z-171022T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1003 AM CDT SUN OCT 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS: SOUTH TO SOUTHEAST WINDS 15 TO 25 KNOTS. WINDS BECOMING 
  WEST TO NORTHWEST AND GRADUALLY DECREASING THIS AFTERNOON. 

* WAVES: 4 TO 6 FEET. WAVES GRADUALLY SUBSIDING THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
392 
WHUS73 KMKX 222034
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 PM CDT SUN OCT 22 2017

...GUSTY NORTHWEST WINDS AND ELEVATED WAVES UNTIL EARLY EVENING... 

LMZ643>646-230000-
/O.EXT.KMKX.SC.Y.0086.000000T0000Z-171023T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
334 PM CDT SUN OCT 22 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS...DECREASING BY EARLY 
  THIS EVENING.
 
* WAVES: 3 TO 6 FEET...SUBSIDING BY EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 3:15 PM CDT, 14 minutes earlier.

Area forecast discussion, Oct 20, 3:15 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
315 PM CDT FRI OCT 20 2017

.TONIGHT AND Saturday- Forecast Confidence...Medium to High.

Low level mixing and increasing high clouds will keep overnight
temperatures a little milder, with readings falling mostly into the
low to mid 50s.  Broadscale ridging slipping off to the east toward
the east coast will result in increasing south winds.  These south
winds will gradually pull deeper column moisture into the region.
Air mass does not saturate enough to react with warm air advection
to produce shower threat until Saturday night, so wl be keeping
Saturday mild and dry most areas.

.SATURDAY NIGHT THROUGH MONDAY - Forecast Confidence...Medium.

Persistent southerly winds ahead of approaching plains short wave
trough will continue to pull deepening column moisture into the area
Saturday night.  Precipitable water values increase to over 1.25"
Sat night.  Layer Q-vector convergence increases to 10 units later
Saturday night through Sunday morning across the area while
impressive layer frontogenetical forcing also passes across the
area.  Hence wl continue to have high pops for mostly showers from
after 06Z Sunday through 18Z Sunday with QPF in the quarter to half
inch range.  While low to mid level shear will be impressive later
Saturday night, elevated instability remains negligible, well above
low level inversion.  In addition, mid-level lapse rates remain
mostly in the 5.5 to 6 degree range.  Will include small chances for
thunder but difficult to get excited about isolated severe threat.

Showers will end from west to east on Sunday with cooler air
settling into the region.  Short term guidance showing some
discrepancies in handling southern Plains low pressure early next
week.  GFS and NAM had shown more of a split flow with southern
system remaining southeast of the area while earlier runs of the
ECMWF moved system quickly northward into the central Great Lakes.
With 12Z guidance, the short term guidance in better agreement on
amplifying short wave troffing over the Great Lakes early next while
southern system gets absorbed into expanding troffing over the
eastern CONUS.  Digging short wave will result in the chance for
showers returning to the area later Monday into Monday night.

Cooler temperatures are expected over the weekend, but should still
average out above seasonal normal for mid-October.  That will change
later next week.

.EXTENDED PERIOD...

MONDAY NIGHT THROUGH FRIDAY - Forecast Confidence...Medium.

Colder air will settle over Wisconsin and the region early this
period as we say goodbye to high temperatures in the upper 60s and
warmer, perhaps for the remainder of the season. Medium range
guidance in fair agreement on amplifying long-wave troffing
developing over the western Great Lakes and Midwest early this
period.  Colder air will settle into the region as 925H temps fall
into the single digits Monday night and Tuesday.

Increasing zonal flow across the northern Plains and southern Canada
and embedded upstream trof will nudge Great Lakes long wave troffing
to the east around mid-week.  This will allow for at least some
temperature recovery on Wednesday and Thursday before another surge
of cold air surges in around Friday.  The latest GFS is quicker with
this surge of cold air and cold front passage for Thursday while the
ECMWF has been trending about 12-18 hours slower. WPC blended
guidance using an even blend of GFS/ECMWF and ensembles.

Temperatures likely to drop into the mid to upper 30s Tuesday night
but low level mixing and likely cloud cover should prevent
widespread frost. Will include mention of patchy frost in the west
where lighter winds and more clearing are expected. Better chance
for freezing temps and frost formation Friday night into Saturday
morning and looking even more likely around the first of the month.

&&

.AVIATION(21Z TAFS)...VFR conditions expected for the period with
increasing mid-high clouds overnight into Sunday morning. Increasing
low level winds will result in low level wind shear developing this
evening, persisting into Saturday morning.  May see some sct-bkn
lower VFR cigs develop over southern Wisconsin during Saturday. Bulk
of showers will hold off until later Saturday night into Sunday
morning.

&&

.MARINE...Tightening pressure gradient ahead of approaching
strong cold front will cause winds to become gusty Saturday, lasting
into Sunday.  Strong low level winds will begin tonight, and should
be able to occasionally reach the lake surface later tonight. Hence
will post Small Craft Advisory to begin later tonight and continue
it through mid-afternoon Sunday.  Mariners should expect the winds
to switch from the south to the West Sunday morning. Some showers
will accompany the frontal passage, along with isolated
thunder.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...

WI...None.
LM...Small Craft Advisory LMZ643>646 from 06Z Saturday to 21Z
Sunday.

TONIGHT THROUGH SATURDAY/AVIATION/MARINE...MBK
SATURDAY NIGHT THROUGH WEDNESDAY...MBK
Hazardous weather outlook, Oct 20, 3:19 PM CDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
319 PM CDT Fri Oct 20 2017

WIZ046-047-051-052-056>060-062>072-212030-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
319 PM CDT Fri Oct 20 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

There is a chance of thunderstorms Saturday night into Sunday
morning as a cold front moves through the area.

Frost is possible in south central Wisconsin Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

LMZ643>646-212030-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
319 PM CDT Fri Oct 20 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

A Small Craft Advisory goes into effect after midnight tonight due
to increasing south winds occasionally gusting to 25 knots.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

The Small Craft Advisory will remain in effect into Sunday
afternoon for gusty winds and high waves.

Winds will likely reach Small Craft Advisory levels at times from
Monday night through Friday.

There is a chance of thunderstorms later Saturday night and Sunday
morning as a cold front moves through the area.

www.weather.gov/mkx

MBK

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.